IMI-BAS
 

BulDML at Institute of Mathematics and Informatics >
IMI >
IMI Periodicals >
Serdica Mathematical Journal >
2004 >
Volume 30 Number 1 >

Please use this identifier to cite or link to this item: http://hdl.handle.net/10525/1726

Title: Conditional Confidence Interval for the Scale Parameter of a Weibull Distribution
Authors: Mahdi, Smail
Keywords: Weibull Distribution
Rejection of a Preliminary Hypothesis
Conditional and Unconditional Interval Estimator
Likelihood Ratio Interval
Coverage Probability
Average Length
Simulation
Issue Date: 2004
Publisher: Institute of Mathematics and Informatics Bulgarian Academy of Sciences
Citation: Serdica Mathematical Journal, Vol. 30, No 1, (2004), 55p-70p
Abstract: A two-sided conditional confidence interval for the scale parameter θ of a Weibull distribution is constructed. The construction follows the rejection of a preliminary test for the null hypothesis: θ = θ0 where θ0 is a given value. The confidence bounds are derived according to the method set forth by Meeks and D’Agostino (1983) and subsequently used by Arabatzis et al. (1989) in Gaussian models and more recently by Chiou and Han (1994, 1995) in exponential models. The derived conditional confidence interval also suits non large samples since it is based on the modified pivot statistic advocated in Bain and Engelhardt (1981, 1991). The average length and the coverage probability of this conditional interval are compared with whose of the corresponding optimal unconditional interval through simulations. The study has shown that both intervals are similar when the population scale parameter is far enough from θ0. However, when θ is in the vicinity of θ0, the conditional interval outperforms the unconditional one in terms of length and also maintains a reasonably high coverage probability. Our results agree with the findings of Chiou and Han and Arabatzis et al. which contrast with whose of Meeks and D’Agostino stating that the unconditional interval is always shorter than the conditional one. Furthermore, we derived the likelihood ratio confidence interval for θ and compared numerically its performance with the two other interval estimators.
Description: 2000 Mathematics Subject Classification: 62F25, 62F03.
URI: http://hdl.handle.net/10525/1726
ISSN: 1310-6600
Appears in Collections:Volume 30 Number 1

Files in This Item:

File Description SizeFormat
sjm-vol30-num1-2004-p055-p070.pdf487.42 kBAdobe PDFView/Open

 



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

 

Valid XHTML 1.0! DSpace Software Copyright © 2002-2009  The DSpace Foundation - Feedback